Forum

So much for extra baclofen :(

I'm on my second day of increased baclofen - an extra tablet in the afternoons, to try to ward off evening spasticity.

First indications are that it doesn't seem to be working.  Or could it even be making things worse?  I've just had probably my worst spasm EVER.  From my toes, all the way up to my groin.  It was so painful, I was praying out loud to God (and I'm not a deeply religious person).  I couldn't think of anything else to do.

Of course, I couldn't take an extra baclofen, which would have been my normal response, because I've already had one today.  So I somehow half limped, half dragged myself to the kitchen, and managed to take a full 5mg of diazepam, which I have for emergencies (prescribed for anxiety, but by a lucky coincidence, also a muscle-relaxant).

Starting to get some relief now - enough to be able to sit here and type this - which was out of the question a few minutes ago.  But still having to move extremely cautiously, as the leg "wants" to cramp again (You know that feeling)

I've strained all the muscles in the entire leg, and am sure I'm going to feel very bruised and sore tomorrow.

I'm hoping it's just a one-off, as I do remember having a similar incident some years ago, long before I was diagnosed, but it has not yet become a regular feature.  On that occasion, I wondered whether to ring for an ambulance, but had never heard of anybody doing so just for "cramp" - which is not, to the best of my knowledge, a medical emergency, no matter how bad it might be.

Phew!  I'm absolutely exhausted now, and covered in sweat.  Looks like I've been giving birth or something. scared2

 

Oh, I'm not impressed that I've now got to type a "Captcha" to enter my post, by the way.  Is this now universal, or is it because I've got a product name in my title, or something?

 

T.

 

Hi Tina.

 

Don't despair - it takes a wee while for the extra dose to build in your system. Give it a few days more, and hopefully the extra pill will ward off any repeat performances by your leg muscles!

 

Karen x

 

PS I've been typing in stupid words all day. Annoying, but I guess they've given up all other attempts to keep the spammers out?

Thanks folks,

I truly hope that was a one-off tonight, as I'm not easily panicked, but that one was scary!  I did know it was "only" cramp, and that no-one dies of it, but it was scary having no room in my mind for anything but pain, and not being able to control it.  Not instantly, anyway.  I do think getting some diazepam down me as soon as possible did help, but still not quickly enough.

The poor leg is very sore already, from its involuntary workout; goodness knows how it will be tomorrow morning.

Luckily, I've got the day off, but had hoped I might go into town.  Not sure that will be happening now.

T.

x

Not so - there’s work going on at the moment on spam

Greg [admin]

There is some extra anti-spam software on the system now. I think the Captcha is because of the words in the post - I will check for you.

Greg [admin]